MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1412160-J
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the ovation ix right iliac limb stenosis with additional endovascular procedure complaint is unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, it was determined that this was an off-label case as the right common iliac maximum diameter measured at 33.8mm and it should be 8-25mm.Additionally, there was absence of abdominal aortic aneurysm.Though the reported ovation ix right iliac limb stenosis with additional endovascular procedure could not be confirmed, and a definitive root cause cannot be determined, this may have contributed to them.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
On (b)(6) 2022, the patient was treated for an abdominal aortic aneurysm (aaa) with the implant of the alto abdominal stent graft system and an ovation ix extender in the left limb.Reportedly, prior to implant the right internal iliac artery was occluded.Approximately one (1) month post-procedure, right limb stenosis was identified at the follow-up.Reintervention took place; however, reintervention details were not provided.The patient status post-reintervention was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the ovation ix right iliac limb stenosis is confirmed.The additional endovascular procedure complaint is unconfirmed.This is moderately consistent with the reported event.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak from the lumbar artery occurred that was not included in the event as reported.These findings were discovered during an examination of the undated post implant computerized tomography scan.The iliac limb stenosis is most likely user related as the right common iliac artery maximum diameter was 33.8mm (off-label) with minimal dilation of the aorta (33.5mm maximum diameter).It appears the alto was implanted for the right common iliac aneurysm (off label).The iliac diameter should be 8-25mm.Procedure related harms for this complaint could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 4247.H6: investigation conclusion codes - remove code 4315.
 
Event or Problem Description
On 10/13/2022, the patient was treated for an abdominal aortic aneurysm (aaa) with the implant of the alto abdominal stent graft system and an ovation ix extender in the left limb.Reportedly, prior to implant the right internal iliac artery was occluded.Approximately one (1) month post-procedure, right limb stenosis was identified at the follow-up.Reintervention took place; however, reintervention details were not provided.The patient status post-reintervention was not reported.After the initial report, additional information was received reporting that a gore vbx (non-endologix) 11x39mm stent graft was implanted at the reintervention performed on (b)(6) 2022.No additional information is available.Additionally, the clinical assessment determined that there was evidence to reasonably suggest a type ii endoleak from the lumbar artery (non-device related) occurred that was not included in the event as reported.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key16098541
Report Number3008011247-2023-00005
Device Sequence Number6717453
Product Code MIH
UDI-Device Identifier00850007370411
UDI-Public(01)00850007370411(17)250518(10)FS051722-76
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model NumberTV-IL1412160-J
Device Lot NumberFS051722-76
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY (LN FS081121-09); OVATION IX EXTENDER (LN FS061421-51); OVATION IX ILIAC LIMB (LN FS011822-44)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale